Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Constipation, does not get regular motions without intake of Dulcolax, want to know whether daily intake is safe. Advice?

Hi i am a male 37yrs & have now for many years taken 2 Dulcolax (Bisacodyl) tablets daily in the night to relieve constipation . Now its become like a regular habit. The problem now is that I do not have regular motions without having taken Dulcolax. What i want to know is that one, is the intake of Dulcolax safe on a daily basis? & second what can i do to reduce my dependency on Dulcolax & can u suggest any alternate medication that i can take in its place for constipation. Thanks!
Asked On : Thu, 31 May 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dietitian & Nutritionist 's  Response
Hi, Welcome to HCM.

Taking medication can be a solution for few occurences, but its better not to make it a habit and give the body the comfort of passing the stools with the help of medicine. Constipation can be due toreasons such as inactive lifestyle, Digestive tract malfunctioning, leck of proper diet etc. For relief from constipation for a longer period, you should observe what you eat. Firstly, you must include a lot of fiber in your foods which will aid in proper bowel movement which will help push the stools out easily. Fiber rich foods include beans, legumes, sprouts, oats, whole wheat breads, barley, all fruits, vegetables and green leafy vegetables. Avoid all refined foods such as noodles, pasta, biscuits, burgers, cakes etc. You can snack on fruits and vegetable salads when hungry. Secondly, Increase your fluid intake. Sip water throughout the day, preferably hot/warm water. Drink a minimum of 3-4 litres of water everyday. This will keep your body well hydrated and will help in expelling the stools easily. Constipation can also lead to fissure, piles etc where there is blood in stools due to difficulty in passing out. So water is very important. Ensure you are eating at regular intervals and do not put strain over your digestive tract. Continue this for at least a week and you will slowly see that you can do without medication.

Good luck!!!
Answered: Thu, 31 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor